MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-05840-U
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported " the iab was inserted viaright femoral artery.The iabp issued "possible helium loss 2" alarms and blood was found in the protectivesleeve of the iab and helium driveline".Additional informaiton states that the iab catheter was removed and not replaced due to the patient being stable without therapy.The patient's current codnition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).Returned for investigation was a 40cc 8.0fr ultra intra-aortic balloon catheter (iabc) without the original packaging.The sample was returned in the ups shipping box and was in a sealed bio-hazard bag.Upon return, the teflon sheath was noted on the iabc.The one-way valve was tethered to the short driveline tubing.The iabc bladder was fully unwrapped.The iabc central lumen was noted bent at approximately 36.2cm and 64cm from the iabc distal tip.Dried blood was noted on the exterior surfaces of the returned sample.Dried blood was noted within the helium pathway.No other visual damage or abnormalities were noted to the returned sample.The bladder thickness was measured at six points with measurements ranging from 0.0060in-0.0064in and was within specification of process document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to the quality system document.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The iabc was leak tested in accordance with testing methods from manufactur-ing procedure.A leak was immediately detected from the bladder membrane.Under microscopic inspection, abrasions were observed from approximately 20.7cm to 22.8cm from the iabc distal tip; a full thickness abrasion to the bladder was confirmed at approximately 21.8cm from the iabc distal tip and the appearance is consistent with repeated contact with calcified plaque on the aortic wall.No other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.Resistance was noted at approximately 36cm and 64.4cm from the iabc distal tip, which are the locations of the previously noted bends.The guidewire was able to advance through the cen-tral lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for the "iab rupture"" is confirmed.During investigation, the intra-aortic bal-loon catheter (iabc) bladder was found with a full thickness abrasion.The appearance of the abrad-ed area is consistent with repeated contact with calcified plaque on the aortic wall.The damaged bladder allowed blood to enter the helium pathway.No other leaks were detected during functional testing.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the blad-der leak.The root cause of the bladder leak is related to patient condition.No further action required at this time.This will be monitored for any developing trends.
 
Event or Problem Description

Brand Name
ARROW ULTRA 8 IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23645184
Report Number3010532612-2025-01179
Device Sequence Number18599324
Product Code DSP
UDI-Device Identifier00801902010759
UDI-Public(01)00801902010759(11)241226(17)261130(10)18F24M0162(21)
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberIAB-05840-U
Device Lot Number18F24M0162
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Supplement Date Received by Manufacturer12/05/2025
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale
Patient Weight65 KG